MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® SYNECOR® PREPERITONEAL BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Catalog Number GKWR2030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930)
Date of Event 09/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The following literature publication was reviewed: ¿maximizing mesh mileage: evaluating the long-term performance of a novel hybrid mesh for ventral hernia repair,¿ hernia, pp.1¿9.Spurzem, g.J.Et al.(2024) maximizing mesh mileage: evaluating the long-term performance of a novel hybrid mesh for ventral hernia repair doi: 10.1007/s10029-024-02995-0.This retrospective, single-center case review analyzed outcomes in 278 predominantly male patients with a mean age of 57.8 years who underwent ventral hernia repair (vhr) with gore synecor from may 2016 to december 2022.Primary outcomes were hernia recurrence and mesh infection rates.Secondary outcomes were 30-day morbidity, 30-day mortality, 30-day readmission, re-operation, surgical-site infection (ssi) and occurrence (sso) rates, and occurrences requiring intervention (ssoi).Procedures were accomplished through open approach, robotically, and laparoscopically.Mean hernia defect size was 63.4 cm2, with a mean length of 7.9 cm and mean width of 6.0 cm.93.2% of cases were clean and 37.8% required component separation.Mesh was most commonly placed intraperitoneal (41.4%), followed by retrorectus (28.8%), preperitoneal (19.8%), onlay (9.7%), and as a bridge in 1 case (0.36%) patient outcomes included 14 cases of hernia recurrence and 4 cases of mesh infection.All cases of mesh infection were managed with systemic antibiotics plus either percutaneous or operative drainage with partial mesh debridement.One case involved an open vhr with ol mesh and concurrent enter cutaneous fistula (ecf) takedown in a contaminated operative field that then developed abdominal wound dehiscence with exposed mesh 26 days after the initial operation.Another case involved a rives-stoppa repair with adjacent tissue transfer for large soft tissue defect coverage and subsequent seroma formation that underwent drainage by interventional radiology.The patient then developed a persistent draining sinus tract that was found to involve the mesh.Open debridement was performed 539 days after the initial operation.The remaining 2 cases of mesh infection involved large open incisional hernia repairs with adjacent tissue transfer that then developed abdominal wall abscesses communicating with the mesh.One case was managed with operative drainage and partial mesh debridement, and the other with percutaneous drainage.All cases of mesh infection resolved with these measures and did not require full mesh explanation.There was a single 30-day mortality in the study population involving a comorbid patient who underwent large open ventral hernia repair and subsequently developed bowel ischemia and abdominal compartment syndrome.17 patients experienced surgical site infections.8 patients experienced reinterventions.13 patients experienced seromas and 4 experienced hematomas.This case involved abdominal wall abscess involving mesh, mesh infection with an open ventral hernia repair, acs/eor, panniculectomy.
 
Additional Manufacturer Narrative
A1 -patient initials were not provided; however, a patient record number was provided.A4 - patient weight was requested, but not provided.It should be noted that the gore® synecor intraperitoneal biomaterial instructions for use (ifu) include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® SYNECOR® PREPERITONEAL BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
jazmin dela rosa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20207438
Report Number3003910212-2024-01591
Device Sequence Number17846332
Product Code FTL
UDI-Device Identifier00733132638734
UDI-Public00733132638734
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2023
Device Catalogue NumberGKWR2030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Initial Report FDA Received Date09/12/2024
Date Device Manufactured10/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexMale